Nebraska, 2001Damaging Wind in Nebraska, July 7, 2001
July 7, 2001 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 7, 2:41 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 2:41 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 AM CDT SAT JUL 7 2001
AMENDDED TO ADJUST NRN EXTENT OF HEAT INDEX SLIGHTLY.
TEMPERATURES WILL CONTINUE TO BE THE MAIN FOCUS...WITH SOME NEED TO
ADDRESS SMALL POPS THE NEXT FEW DAYS. SURFACE ANALYSIS EARLY THIS
MORNING SHOWED WARM FRONT FROM MN SOUTH INTO MO...WITH CDFNT FROM
NERN MN INTO SERN SD AND NWRN NE. A WEAK TROF STRETCHED FROM NWRN
IA INTO NERN CO. DEWPOINTS REMAIN POOLED IN THE LOWER TO MID 70S
OVER MUCH OF THE AREA. HIGHS YESTERDAY IN THE LOCAL AREA MAXED OUT
AT 102 IN LNK AND RANGED TO THE LOWER 90S UP ALONG THE SD BORDER.
HIGHS TODAY SHOULD BE ABOUT THE SAME OR JUST A BIT COOLER IN THE
NORTH...BUT ABOUT THE SAME AND POSSIBLY A BIT HOTTER IN THE SOUTH.
850 MB TEMPERATURES ARE EXPECTED TO BE JUST A LITTLE COOLER...WITH
THICKNESS VALUES ABOUT THE SAME AS YESTERDAY. WILL ISSUE A HEAT
ADVISORY TODAY FOR ABOUT THE SRN HALF OF THE AREA. WILL HOLD ONTO
THE SLIGHT CHANCE OF PCPN IN THE NORTH TODAY...WHERE MID LEVEL
DEWPOINTS WILL BE HIGHER AND 700 MB TEMPERATURES NOT QUITE AS WARM
AS FARTHER SOUTH. 00Z MESOETA RUN GENERATES SOME LGT PCPN IN NERN
NE BY 21Z.
THE FRONT SHOULD CONTINUE TO SAG SOUTH TONIGHT...WITH SOME SMALL
CHANCE OF TSTMS. MESOETA INCREASES 700 MB DEWPOINTS TO AROUND 9 C
BY 03Z FROM NW OF LNK TOWARD OMA THEN KEEPS THE MID LEVEL MOISTURE
IN PLACE OVER THE NRN AND CENTRAL ZONES OVERNIGHT. POSSIBILITY OF
SFC BASED STORMS IS VERY LOW...BUT FORECAST SOUNDINGS SHOW SLIGHT
MID LEVEL COOLING AND POTENTIAL FOR ELEVATED STORMS TONIGHT. RING
OF FIRE PATTERN MAY BE MORE ACTIVE SUNDAY/MONDAY AS 500 MB HEIGHT
VALUES DECREASE SLIGHTLY. HAVE KEPT SOME 20/30 PERCENT CHANCES
GOING IN THE NRN ZONES TONIGHT INTO SUNDAY NIGHT. NGM MOS LOWS
SEEMS A BIT TOO COOL TONIGHT. FOR SUNDAY...THEY SEEM SLIGHTLY
TOO WARM IN THE NORTH...BUT OK IN THE SOUTH. MIGHT MAKE A FEW
SMALL CHANGES TO THE MONDAY-FRIDAY FORECAST BASED ON LATEST MRF
OUTPUT. FIRST DRAFT OF THE WORK ZONES WAS SENT.
.OMA...HEAT ADVISORY TODAY NEZ042>045-050>053-065>068-078-088>093
AND IAZ069-079-080-090-091
MILLERIn the hours before
Special weather statement, Jul 7, 4:55 AM CST, 1 hour 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 AM CDT SAT JUL 7 2001
STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TODAY OR
TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PARTS OF
NORTHEAST NEBRASKA THIS MORNING. THESE STORMS MAY PRODUCE SOME
LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH.
WARM MID LEVEL TEMPERATURES SHOULD KEEP A CAP OVER THE REST OF
THE AREA...SOUTH OF A LINE FROM ALBION TO FREMONT AND RED OAK.
A FRONTAL BOUNDARY SHOULD MOVE SLOWLY SOUTH ACROSS THE AREA
DURING THE NEXT 24 HOURS. THERE IS A CHANCE OF THUNDERSTORMS
...MAINLY NORTH OF THE FRONT. HOT...HUMID AND VERY UNSTABLE
CONDITIONS WILL PREVAIL ALONG AND SOUTH OF THE FRONT...BUT
AGAIN...WARM MID LEVEL TEMPERATURES SHOULD PROVIDE A CAP...
AND TEND TO INHIBIT THUNDERSTORM DEVELOPMENT. SEVERE WEATHER
IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
MILLER
Thunderstorm Wind, Knox
- When
- July 7, 6:51 AM CST
- Where
- Knox County, Santee
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.833, -97.817
Thunderstorm wind gusts over 60 mph downed large tree limbs and broke a few windows on homes in Santee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 7 to 10, 20015 deaths · 61 injured · 29 events
- Heat in Missouri, July 7 to 9, 20011 death · 11 events
- Heat in Texas, July 7, 20011 death · 1 event
- Flash Flood in California, July 7, 2001$1.0 million · 1 event
- Flash Flood in California, July 7, 20011 injured · $500,000 · 1 event
- Flash Flood in California, July 7, 2001$250,000 · 1 event
- Damaging Wind in South Dakota, July 7, 2001$100,000 · 61 kt wind · 1 event
- Flooding and Hail in Indiana, July 7, 20011 injured · $50,000 · 1 in hail · 7 events
- Flash Flood in California, July 7, 2001$50,000 · 1 event
- Heat in Kentucky, July 7 to 9, 200122 events
- Lightning Strike in New Jersey, July 7, 2001$25,000 · 1 event
- Heat in Illinois, July 7 to 9, 200119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258351.